Addiction: Substance Abuse Community
Opiates cause heart problems?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Opiates cause heart problems?

Does anybody know if opiates, more specifically painkillers, can cause problems with the heart?  I was addicted for 2 years and have been clean for over a month, but it seems like I get winded easily now, and my heart starts pounding at times with the slightest exercise.
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
Yes.  Abuse can.
Blank
352798_tn?1343321200
Sounds like time for a checkup. Many time existing problems are masked by opiate use.
Blank
Avatar_m_tn
while its good to get a checkup, remember its only been a month. Give it some time. Think about what you did to your body, fatigue, sleep, etc all effect that
Blank
472576_tn?1210872517
I would say yes, I have the same problem..I was diagnosed with SVT.(supraventricular tachycardia)-extremely fast heartbeat (My cardiologist didn't know about my addiction though). I'm having alot less attacks since I have been clean.
Blank
176495_tn?1301284012
Interesting.  My wife isn't addicted (that I can see) but she takes a lot of percocet and over the last few years was on oxy for chronic pain (won't go into all the details)..she had a check up the other day and her EKG was fine, chest was clear, but she finds herself
getting winded walking up a flight of stairs.

I often wonder if my abuse of vic is what caused me to ultimately collapse at work last year and wind up with a pacemaker.

Jim
Blank
452063_tn?1324078516
Opiates depress your respiratory system also. I would think that long tern depression of the respiritory system would have lingering effects. It is best to get a check up. You don't want to become clean and die of something that could be fixed with a check up. Wouldn't that be ironic. I'm scheduling a check up as soon as I get back from vacation. I already know that I have problems with a fatty liver which is most likely from opiates. Always better safe than sorry. Good luck, Corey
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ